Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Celiac.com Sponsor:                                    


- - - - -

Newly Diagnosed: Horrible Mood Swings


  • Please log in to reply

8 replies to this topic

#1 Guest_BERNESES_*

 
Guest_BERNESES_*
  • Guests
 

Posted 24 February 2005 - 05:29 AM

Hi Everyone- I was just diagnosed with Celiac's (I tested positive for one of the antibodies and I have been gluten-free or at least attempting to be for the last thireteen days. Physically, I am feeling much better but my God, the mood swings! I thought they were supposed to get better when you went gluten-free.

I have a history of depression and anxiety (shocker) and am on several medications for this but nothing seems to be helping. I am seeing my gastroenterologist and psychiatrist next week (one of my medications is not gluten free) but I'm wondering if anyone else felt depressed, irritable and angry after going gluten-free. I also had a ski accident that landed me in six weeks of pohysical therpay and a lot of pain in December so it's been a heck of a two months. Just want some support, encouragement and advice. Thanks so much, Beverly :rolleyes:
  • 0

Celiac.com Sponsor:

#2 KaitiUSA

 
KaitiUSA

    Be the change you wish to see in the world!

  • Advanced Members
  • PipPipPipPipPipPip
  • 3,583 posts
 

Posted 24 February 2005 - 05:51 AM

If one of your meds is not gluten free that can be causing a reaction. The tiniest bit can cause damage to your intestine whether you feel it or not. Also, don't expect all the symptoms to go away overnight. It took me a few months to get feeling much better. Some people can feel better quick but for some people it takes longer. But you are not going to get better while you are still on gluten because you are not on a gluten free diet. I would find a med. similar to what you have that is gluten free. There is a list of meds that are gluten free on here. Also, check your lipsticks,lotions, and shampoos. These can also cause things to slip into your system and there are separate posts on that throughout this board. Whenever I accidentally ingest gluten I get nausea but along with that I get moody and anxious. So you could easily be reacting to that. Hope you feel better soon and good luck :D
  • 0
Kaiti
Positive bloodwork
Gluten-free since January 2004
Arkansas

Jeremiah 29:11- "For I know the plans that I have for you, declares the Lord, plans for you to prosper and not harm you,plans to give you a hope and future"

"One Nation, Under God"

Feel free to email me anytime....jkbrodbent@yahoo.com

#3 KLTerry

 
KLTerry

    Community Member

  • Advanced Members
  • PipPipPip
  • 29 posts
 

Posted 24 February 2005 - 02:09 PM

I've had the worst moodswings and have dealt with depression and anxiety for almost a year. I am thanking celiac for that.
  • 0
Diagnosed 6/04
Diagnosis retracted 7/04
Diagnosed again 8/04
Trying to be gluten free since 1/05. It's hard!

Pittsburgh, PA

#4 flagbabyds

 
flagbabyds

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 1,345 posts
 

Posted 24 February 2005 - 04:25 PM

go off that medication because even though it is supposed to be making you feel better, it could be causing the mood swings because it has gluten in it
  • 0
Molly

#5 celiac3270

 
celiac3270

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 3,263 posts
 

Posted 24 February 2005 - 04:34 PM

Yes--you really shouldn't take that medicine. Gluten causes or has caused mood swings in many of us here--myself included--and eliminating all gluten should, on its own, help it. It may take a few weeks, but it's worth it if you can solve the problem.
  • 0

#6 angel_jd1

 
angel_jd1

    Gluten Free Goddess

  • Advanced Members
  • PipPipPipPipPipPip
  • 2,053 posts
 

Posted 24 February 2005 - 08:11 PM

You need to speak with your doctor immediately. Depending on the medication, quitting it "cold turkey" could do some severe damage also!!!! So against the advice of others, please do NOT stop taking your meds until you talk to your doctor. BUT you do need to speak with him/her immediately. Taking meds that contain gluten isn't safe either, but the effects of stopping a medication cold turkey could also be very severe.


-Jessica :rolleyes:
  • 0
Jessica
Gluten Free since 12-31-2002!!
Kansas

#7 plantime

 
plantime

    My two handsome grandsons

  • Advanced Members
  • PipPipPipPipPipPip
  • 1,692 posts
 

Posted 24 February 2005 - 08:55 PM

"I have a history of depression and anxiety (shocker) and am on several medications for this but nothing seems to be helping. I am seeing my gastroenterologist and psychiatrist next week (one of my medications is not gluten free) but I'm wondering if anyone else felt depressed, irritable and angry after going gluten-free."

For me, gluten contamination causes serious depression. It is possible that going off gluten completely will ease your depression/anxiety issues. DO NOT QUIT TAKING YOUR MEDS COLD TURKEY!! I was on Lexapro, and it had to be weaned off gradually. Stopping suddenly causes serious problems, including inability to sleep and psychosis. Talk to your doctor. Even the tiny bit of gluten in one of your meds is enough to make you sick.
  • 0
Dessa

The Lord bless you and keep you; the Lord make His face shine upon you and be gracious to you." Numbers 6:24-25

#8 tdrew

 
tdrew

    New Community Member

  • Advanced Members
  • Pip
  • 24 posts
 

Posted 25 February 2005 - 09:27 PM

We really should not be recommending to anyone that they stop taking any prescription medications without first consulting with their physician. This could have very dire consequences, depending on the medical condition and the drug concerned.

Tom
  • 0

#9 Guest_BERNESES_*

 
Guest_BERNESES_*
  • Guests
 

Posted 01 March 2005 - 09:22 AM

Thanks Everyone- I've been dealing with depression and anxiety long enough to know that I could never go cold turkey! But I thank you all for responding. I have been working with my psychiatrist to slowly wean off the medication (it is HELL- let me tell you!) because he agreed with what you all said- that it was the medication causing the mood swings. They are getting better as I taper down but I feel like a raving lunatic right now! [FONT=Times][SIZE=7]
  • 0




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: